Alert archive / Wisconsin / Small Craft Advisories in 2023
Small Craft Advisory 35, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Apr 3, 2023, 3:33 PM CDT. It took effect at Apr 4, 2023, 10:00 AM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2023, 3:33 PM CDT (20:33 UTC)
- In effect from
- Apr 4, 2023, 10:00 AM CDT
- Expired
- Apr 5, 2023, 1:00 PM CDT
- In force
- 27 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 12:55 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 3, 12:55 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1255 PM CDT Mon Apr 3 2023 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 318 AM CDT Mon Apr 3 2023 High clouds associated with the jet stream will keep it from being completely clear today, but mild temperatures aloft and a west downslope wind will make for a milder day. Highs in the 50s are likely south of highway 29 where there is little snow left with highs in the 40s in the north where clouds may arrive during the afternoon and where there is still snow on the ground. A backdoor cold front will move into far northern Wisconsin late in the afternoon, and continue south during the evening hours. It should not produce any precipitation with it, but there is a slight chance of light rain south of highway 10 late tonight associated with surface trough over northern Illinois. A storm system approaching from the Southern Plains will produce warm advection across the area, especially in the afternoon. Light rain will arrive from southwest to northeast during the day. It may be cold enough for some light snow or freezing rain generally north of a Merrill to Amberg line, though road temperatures may be warm enough to keep it accumulating on the pavement. Gusty northeast winds ahead of the warm front will make for a chilly day with highs in the 30s in the far north and along the immediate lakeshore and low 40s elsewhere. .LONG TERM...Tuesday Night Through Sunday Issued at 318 AM CDT Mon Apr 3 2023 Major early Spring system to already be impacting northeast WI at the start of the period with rain, snow, wintry mix, storms and wind. Once this system departs (Thursday), mean flow becomes somewhat zonal across the CONUS before an upper ridge builds across the western CONUS late next weekend. Models do show several embedded weak shortwave troughs moving through this zonal flow with typical timing issues among the models. Temperatures will fall below normal behind the system, but rebound above normal by next weekend. Tuesday night and Wednesday... Precipitation to already be ongoing into Tuesday night as the intense surface low track north-northeast from the Midwest into the Upper MS Valley. Precipitation type to still be an issue far north as the surge of warmer air aloft interacts with surface temperatures hovering around the freezing mark. Additional ice accumulations of one-tenth of an inch is possible and if this trend continues, a winter weather advisory may become necessary. Farther to the south, showers and thunderstorms to be underway ahead of an eastward moving cold front. Air mass over central/ east-central WI to be somewhat unstable with CAPE values approaching 500 J/KG and elevated instability with 8H LI's of -2 to -4. We will need to watch these storms for severe potential with hail, strong winds and localized heavy rainfall being the main threats. Min temperatures to range from the upper 20s far north-central WI, to around 40 degrees over our southern tier of counties. As the surface low tracks toward northern sections of Lake Superior on Wednesday, the cold front will sweep across WI during the morning hours. Northern WI should warm enough to have precipitation fall as all rain before mixing with snow in the afternoon as strong CAA begins. Rain showers to persist over the rest of the area with a few storms lingering until the cold front moves through. The precipitation in general to become more scattered in nature in the afternoon as a dry slot rotates into WI. This will set the stage for very windy conditions to develop. Forecast soundings show winds just above the surface at 40 to 50 mph which would potentially bring a wind advisory into play. Temperatures are expected to peak in the morning, then fall in the afternoon as the CAA takes over. Wednesday night and Thursday... Wrap-around moisture/passage of the deformation zone may keep snow showers in the forecast across north-central WI Wednesday night with little accumulation anticipated. The rest of northeast WI will dry out, but continue to be quite windy with wind gusts still in the 35 to 45 mph range. Min temperatures to range from the middle to upper teens north-central WI, middle to upper 20s east- central WI. Wind chills across north-central WI could approach zero by daybreak. Lingering snow shower chances continue across north-central WI into Thursday with the passage of a weak mid- level shortwave trough swinging through the northern Great Lakes. Otherwise, dry and windy conditions to persist on Thursday with gusts in the middle 30s to lower 40s. Max temperatures to be un- Springlike with readings only in the lower 30s north, middle 30s to around 40 degrees south. Thursday night and Friday... High pressure to move into the region by Friday and should allow for at least some mixed sunshine to occur. The GFS hints at some WAA-induced precipitation on Friday, but this seems to quick considering the dry air in place. Max temperatures to be in the lower 40s north-central WI/near Lake MI, middle to upper 40s elsewhere. Friday night and Saturday... The chance for precipitation looks better Friday night as a warm front lifts north toward WI. Temperatures would dictate precipitation type as all snow north, all rain southern tier of counties and a mix in between. This activity would then lift north Saturday morning and clear most if not all of the area Saturday afternoon. If we can get enough afternoon sunshine, max temperatures could reach the middle to upper 40s near Lake MI, but around 50 degrees north and middle to upper 50s south. Saturday night and Sunday... As an upper ridge builds across the western CONUS late next weekend, a mid-level shortwave trough is forecast to dig southeast across the northern Plains toward the Upper Midwest on Sunday. Timing/location of this trough is uncertain. If any precipitation can hold off, we could see a mild day across the forecast area with max temperatures in the upper 40s to lower 50s lakeside, lower to middle 50s north and middle 50s to around 60 degrees south. && .AVIATION...for 18Z TAF Issuance Issued at 1255 PM CDT Mon Apr 3 2023 VFR conditions will prevail across most of the TAF sites this afternoon until a weak cold front gradually moves south across the area during the afternoon and evening. IFR (and brief MVFR) cigs and west winds shifting northeast will follow the front. The IFR cigs will spread across all TAF sites before daybreak Tuesday. A brief rain shower is possible at the MTW TAF site after midnight tonight due to a disturbance moving across southern WI, but confidence is not high enough to include in this TAF issuance. The IFR cigs will prevail through Tuesday as a storm system approaches the region. Rain will lift southwest to northeast across the area during the afternoon, with snow or freezing rain possible north of a Merrill to Iron Mountain line. Northeast winds will increase Tuesday afternoon as well with gusts up to 35 kts. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM.....RDM LONG TERM......Kallas AVIATION.......Kruk
Hazardous weather outlook, Apr 3, 3:22 PM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 322 PM CDT Mon Apr 3 2023 WIZ005-010>013-042030- Vilas-Oneida-Forest-Florence-Northern Marinette County- 322 PM CDT Mon Apr 3 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Recent rain and melting snow will continue to cause some minor overflow of creeks and small streams. .DAYS TWO THROUGH SEVEN...Tuesday through Monday A Winter Weather Advisory is in effect for the area from 7 pm Tuesday until 7 am Wednesday. Up to two tenths of an inch of ice accumulation is expected. There is a slight chance of thunder Wednesday morning. There is a high chance of sustained westerly to southwesterly winds of 25 to 30 mph, with gusts to 45 mph Wednesday afternoon through Thursday. .SPOTTER INFORMATION STATEMENT... LMZ522-541>543-042030- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 322 PM CDT Mon Apr 3 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Gale force wind gusts will be possible Tuesday and are likely on Wednesday. LMZ521-WIZ018>022-030-031-035>040-045-048>050-073-074-042030- Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon- Shawano-Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara- Winnebago-Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 322 PM CDT Mon Apr 3 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Recent rain and melting snow will continue to cause some minor overflow of creeks and small streams. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a slight chance of thunder Tuesday evening into Wednesday morning. There is a high chance of sustained westerly to southwesterly winds of 25 to 35 mph, with gusts to 50 mph Wednesday afternoon through Thursday. Kruk/Kotenberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:42 PM CDT | Winter Weather Advisory | GRB | Florence, Forest, Langlade, Marinette, Oconto, Oneida and 1 more | 38 hr |
| Apr 3, 3:33 PM CDT | Gale Warning | GRB | 33 hr | |
| Apr 3, 3:33 PM CDT | Small Craft Advisory | GRB | 45 hr |
Nearby
Small Craft Advisories in Wisconsin, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.